MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/13; CORONARY DRUG-ELUTING STENT
Model Number 401738
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment.After pulling the stent catheter from the transportation ring it was noticed that the stent was not on the balloon.The orsiro was discarded and another stent was used.This all happened outside of the body and the orsiro never entered the patient.
 
Additional Manufacturer Narrative
The returned device was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The instrument was returned inside the spiral packaging with the stent protector fully covering the stent and balloon.The stent is displaced on the balloon by about 9 mm in distal direction.The balloon shows no signs of inflation, but saline/contrast medium residue was observed in the inflation lumen which indicates application of negative pressure.Microscopic inspection revealed stent imprints on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined number of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to the handling during the preparations for the intervention, i.E.Application of negative pressure prior to the placement of the stent system across the target lesion, which is warned against in the ifu.

Brand Name
ORSIRO (US) 3.0/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12127087
Report Number1028232-2021-03776
Device Sequence Number11619997
Product Code NIQ
UDI-Device Identifier07640130438934
UDI-Public07640130438934
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2021
Device Model Number401738
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10194429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;